Karl (louderback) wrote,
Karl
louderback

Walking the Dog

Dear Friends,

Yesterday I made no diary entry. I'd like to blame it on my busy day but can not as I remember nothing eventful during the last twenty-four hours. Lassitude, that's it, I suffered lassitude. My debility had no obvious cause.

I resumed my old protocol of medicines with a new regimen. Dr. Diesel says I must get my glucose levels under control lest he start me on insulin injections. I have thirty days. Sounds grim? It is. I have a genuine loathing of beginning injections. As a child I watched my grandmother inject herself. That was back in the bad old days when an insulin needle was the size of a turkey baster and doses of insulin were larger and more frequently needed. My Grandma Alice had been injecting herself for thirty years and had used up all the conventional sites where she might introduce her insulin. These places were covered entirely with scar tissue and injecting through them was painful. Grandma Alice would sit with a needle in hand, hesitating, procrastinating, and sometimes weeping disconsolately until she summoned the nerve to proceed. Often, my father or mother would inject her. She found this preferable but could not always find someone to assist. My father began injecting himself a decade before his demise. I can't shake the feeling that my grandmother and father both passed earlier than they might have after becoming insulin dependant. I've seen instances of both improvement and degradation after beginning an insulin regimen. I already feel bad most of the time. I'd not like to institutionalize that.

My last protocol required, before breakfast, glucophage, amaryl, prinivil, prozac, gemfibrozil, and avandia. More glucophage and amaryl precedes lunch. At bedtime I am down to a single pill, remeron. This is much lighter than in previous months and I think the reduction in the number and size of pills is partly to blame for my poor control of glucose levels. I was taking fifteen medicines. I am now down to seven. I still feel nauseous after my morning doses. The glucophage gives me "stomach problems".

I'm bothered by the fact that my physical and mental "status" so inextricably affect one another. I wake feeling anxious, crabby, somehow negative, and I suffer aches and pains, cramps, eyestrain and a myriad of other petty inconveniences. I wake feeling cheerful (well, not often) and my aches and minor complaints turn my mood vile. Why does not a good mood inspire well-being? Why does not a day without aches arouse cheer?

Today I went with a short walk accompanied by Cheyenne, the resident ADD seven-year-old, and Jirel, the resident ADD puppy. It was … tiring.

I'll try to update later in the day as events justify.

Subscribe

  • Karl/Bob Louderback

    It is my sad duty to report that my Brother Bob passed away from a heart attack on 1/31/13. I know he had many followers on Live Journal. I thought…

  • I spoke to Lutron today

    I spoke to lutron today. That would be the person, not the corporation. He was on his way to D & D. I haven't done that in more…

  • Another day another dollar. I need a rate increase.

    I have been cat-waxing all day. I really need to write some more on my NaNoWriMo novel. It is a take off on Laurell K. Hamilton's Anita Blake…

  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 1 comment